Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Using Butrans for neuroma. Getting severe burning pain in toes. Side effect?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Have been using Butrans (10mcg) for about 2 weeks for a long existing (10 years) nuroma (?) which cause severe burning pain in both big toes at rest. (Have had just about every test possible and tried every kind of pain medication available except the opioids.) My Dr. suggested we give "Butrans" a try. After two weeks there has been no decrease in pain level, in fact, it seems that the pain level has increased. In addition, it seems to worsen memory as well as making me sleepy all day as well as giving me strange and intense dreams at night. Is it possible that Butrans can increase pain levels?
Anything you can contribute on this subject will be most appreciated.
Posted Wed, 2 Oct 2013 in Medicines and Side Effects
Answered by Dr. Ram Choudhary 1 hour later
Brief Answer:
may try alternate treatment

Detailed Answer:
Welcome to healthcare Magic!
Butrans is a promising drug for chronic severe pain but unfortunately caused adverse effects in you.
There is no literature to suggest that it can increase pain albeit it can cause arthralgia which may look like increased pain.
You should resort to local anesthesia infiltration to ease the pain.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
Follow-up: Using Butrans for neuroma. Getting severe burning pain in toes. Side effect? 20 hours later
"resort to local anesthesia infiltration to ease the pain" - Such as?
I have tried just about all legal prescriptions that claim to ease pain but do not.

Thank you.
Answered by Dr. Ram Choudhary 10 hours later
Brief Answer:
local infiltration can be helpful

Detailed Answer:
Welcome back.
There are some effective options in local infiltration treatments.
You should contact a specialized pain clinic in your area.
Local infiltration of xylocaine and epinephrine can give immediate relief and a local injection of steroid Kenacort or ethanol can provide prolonged or permanent relief in good proportion of patients.
That may be helpful for you as well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor